A 40-yr-old male was admitted to the intensive care unit following blunt chest trauma. He had multiple rib fractures, bilateral pneumothoraces, and acute respiratory failure requiring mechanical ventilation. Sedation was achieved with midazolam and morphine, and later with propofol. The patient was paralysed with a continuous infusion of cisatracurium 1.42-5.75 micro g kg(-1) min(-1). Methylprednisolone 125 mg i.v. every 12 h was also started. After discontinuation of the cisatracurium infusion 7 days later, the patient manifested a flaccid quadriplegia with absence of deep-tendon reflexes. No sensory deficits were observed. Electromyography (EMG), repetitive nerve stimulation testing, and single fibre EMG (SFEMG) were performed at regular intervals after stopping cisatracurium. Clinical symptoms and electrophysiological examinations supported the diagnosis of acute motor axonal polyneuropathy related to concomitant administration of cisatracurium and corticosteroid therapy.
File in questo prodotto:
Non ci sono file associati a questo prodotto.